Some people experience this effect, although I never did, although, at the time, I was being over medicated, and it was being used to help keep me stay awake as well as sexual dysfunction - and had no helpful effects. Although, at the time we then went onto Nuvigil at the max dosage and still couldn't stay awake past 8pm.
According to wikipedia ( http://en.wikipedia.org/wiki/Bupropion ):
"Several studies have indicated that bupropion also relieves sexual dysfunction in people who do not have depression. In a mixed-gender double-blind study, 63% of subjects on a 12-week course of bupropion rated their condition as improved or much improved, versus 3% of subjects on placebo."
Everyone reacts differently to different medications, and the only way that you'll be able to tell is by giving it a try! I think that a large part of this effect has to do with the amount taken of the med as well as what else you're currently taking and at what dosage. I have a feeling that if I were to give the med a try today that the effects very well could be considerably different.
Hey there... just wanted to add my input even though its not much... I was prescribed a low dosage of Wellbutrin for mild depression a month ago, and have not noticed a difference at all concerning libido. Hasn't hindered, nor improved my drive either way. As long as it doesn't effect the "hinder" part of it, I'll be happy:)
Ive been on the bupropion (wellbutrin) for two years now. It is the only medication prescribed for depression that has the least sexual side effects. Which compared to anything else is simply your best bet. Ive noticed not one side effect at all from this med. If you really wanna try a med out, do not research its side effects. My therapist asked me to trust her and give one of my meds a go without researching it. So I did and for about two months I did so. She put me on zoloft for the OCD that she diagnosed me with. I took it every day and it was very hard not to look it up but I eventually did. I gave it time to do its thing and I can honestly say that Ive suffered absolutely no side effects for I had no knowledge of the med to base any bad feelings or thoughts on during those two months. In other words... find a therapist and doctor with whom you can totally trust in. They are there to help you as well as many people on this site. Hope this helps
- Wellbutrin Information for Consumers
- Wellbutrin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Wellbutrin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Mar 2012 • 1 answer
Posted 30 Oct 2013 • 5 answers
Posted 8 Nov 2013 • 4 answers
Posted 21 Oct 2014 • 2 answers
Posted 12 Apr 2015 • 2 answers